Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 18, 2020, 2:06 PM MST for 4 counties in Arizona. It took effect at May 19, 2020, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2020, 2:06 PM MST (21:06 UTC)
- In effect from
- May 19, 2020, 11:00 AM MST
- Expired
- May 19, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS75 KFGZ 182106 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 206 PM MST Mon May 18 2020 AZZ007-009-012-013-015-039-040-200200- /O.NEW.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ /O.CON.KFGZ.WI.Y.0005.000000T0000Z-200519T0100Z/ Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 206 PM MST Mon May 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...Today, south to southwest winds 20 to 25 mph with gusts up to 45 mph. For Tuesday, south to southwest winds 25 to 30 mph with gusts up to 55 mph expected. * WHERE..Portions of northern and central Arizona from the Mogollon Rim north and northeast. * WHEN...Until 6 PM MST this evening. On Tuesday, from 11 AM to 7 PM MST. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. In addition, gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Localized blowing dust and sand is possible, mainly across the lower elevations north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>006-008-010-011-014-016-038-200200- /O.NEW.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Yavapai County Mountains-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Prescott, Seligman, Ash Fork, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, and Sedona 206 PM MST Mon May 18 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...South to southwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...The mountains of Yavapai County and the Mogollon Rim northward to the Utah border and areas east to the New Mexico border. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. In addition, gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Localized blowing dust and sand is possible, mainly across the lower elevations north of the Mogollon Rim.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
053 WWUS75 KFGZ 190054 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 554 PM MST Mon May 18 2020 AZZ007-009-012-013-015-039-040-191200- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-200519T0100Z/ /O.CON.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 554 PM MST Mon May 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 55 mph expected. * WHERE..Portions of northern and central Arizona from the Mogollon Rim north and northeast. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Localized blowing dust and sand is possible, mainly across the lower elevations north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>006-008-010-011-014-016-038-191200- /O.CON.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Yavapai County Mountains-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Prescott, Seligman, Ash Fork, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, and Sedona 554 PM MST Mon May 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...South to southwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...The mountains of Yavapai County and the Mogollon Rim northward to the Utah border and areas east to the New Mexico border. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. In addition, gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Localized blowing dust and sand is possible, mainly across the lower elevations north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
170 WWUS75 KFGZ 191039 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 339 AM MST Tue May 19 2020 AZZ004>016-038>040-200200- /O.CON.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 339 AM MST Tue May 19 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 55 mph expected. * WHERE...Portions of northern and central Arizona from the Mogollon Rim north and northeast. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Localized blowing dust and sand is possible, mainly across the lower elevations north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
414 WWUS75 KFGZ 191605 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 905 AM MST Tue May 19 2020 AZZ037-200200- /O.EXA.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ Yavapai County Valleys and Basins- Including the cities of Cottonwood, Camp Verde, Cordes Junction, and Bagdad 905 AM MST Tue May 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts from 40 to 50 mph expected. * WHERE...Lower elevations of Yavapai County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>016-038>040-200200- /O.CON.KFGZ.WI.Y.0006.200519T1800Z-200520T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 905 AM MST Tue May 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts from 40 to 55 mph expected. * WHERE...Portions of northern and central Arizona from the Mogollon Rim north and northeast. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Localized blowing dust and sand is possible, mainly across the lower elevations north of the Mogollon Rim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
470 WWUS75 KFGZ 200202 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 702 PM MST Tue May 19 2020 AZZ004>016-037>040-200315- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-200520T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 702 PM MST Tue May 19 2020 ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty through the evening, but speeds in most locations will be below advisory criteria. Localized areas northeast of higher terrain such as Doney Park and Houserock Valley could see gusts of 30 to 40 mph through late evening. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 18, 9:28 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, May 18, 9:28 AM MST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 928 AM MST Mon May 18 2020 .SYNOPSIS...A strong, late season low pressure system will bring windy conditions to Arizona today and Tuesday. In addition to the winds, low relative humidity will make for critical fire weather conditions each day. Temperatures will cool to about 10 degrees below normal Tuesday and Wednesday, warming again toward the end of week. Winds will diminish quickly Wednesday and Thursday, but will return by next weekend. && .UPDATE...The current forecast is in good shape this morning with another dry and windy day in store in response to low pressure entering the West Coast. Winds will increase late this morning and remain gusty through early this evening before decreasing. No forecast updates are needed at this time. Wind Advisories and Red Flag Warnings remain in effect for portions of northern Arizona today. && .PREV DISCUSSION /410 AM MST/...A cold upper low will meander down the northern California coast today, before turning inland tonight and then ejecting through the Great Basin Tuesday. Expect windy and dry conditions today and Tuesday, ahead of a dry cold front passage due Tuesday night. A variety of wind and fire weather headlines have been published as a result. Winds drop off quite a bit Wednesday and Thursday, in the wake of the front. However, cooler air will linger into Wednesday, before warming back to near normal Thursday and onward. Breezy conditons will return by Friday and into next weekend. No precipitation is expected throughout this forecast period. && .AVIATION...For the 18Z package...VFR conditions will prevail for the next 24 hours. Winds will increase into this afternoon and become southwest from 15-30 knots with gusts from 25-40 kts. Surface winds will become 5-15 kts overnight with low level wind shear likely at high country terminals after 03Z Tuesday. Wind speeds increase again after 15Z Tuesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Low relative humidity and strong southwesterly winds will occur today. A Red Flag Warning has been issued from 11 AM - 8 PM MST for critical fire weather conditions. Cooler temperatures in western zones on Tuesday will increase relative humidity values for some high terrain areas, but continued strong winds and low relative humidity in eastern Arizona will create near-critical to critical fire weather conditions. A Fire Weather Watch has been issued for northeastern Arizona on Tuesday from 11 AM - 7 PM MST. .Wednesday through Friday...Winds will be much lighter Wednesday with cooler temperatures. Temperatures will warm slightly each day through Friday with continued dry conditions. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST this evening FOR AZZ104-106-107-109-111>113-139-140. Fire Weather Watch from Tuesday morning through Tuesday evening FOR AZZ109>114-139-140. Wind Advisory until 6 PM MST this evening FOR AZZ007-009-012-013- 015-039-040. && PUBLIC...MCT/Peterson AVIATION...NL FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:58 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.